MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL 5.5 HEALIX ADVANCE KNTLS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE

MEDOS INTERNATIONAL SARL 5.5 HEALIX ADVANCE KNTLS BR; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 222582
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that during a rotator cuff repair procedure the sales rep's 5.5 healix advance knotless anchor tip broke while trying to pull the anchor through the system.The sales rep stated the breakage occurred outside of the patient and the anchor was removed by pulling on the sutures.The sales rep stated there were three orthocord sutures with six tails that were equal in length and they were not tangled.The case was completed with another like-anchor with no patient harm, but a one minute delay to obtain the new anchor.The device is being returned for evaluation.Additional information provided by the affiliate on 02/22/19 reported that the implant was broken in one place on the anchor.It was also reported that the patient's bone quality was good, the surgeon was not off axis, and that the same bone hole was used to insert the alternative implant.The affiliate stated that there was no debris left in the patient because the implant broke outside the patient.The affiliate stated that the sutures were detached from the ring cleats and the stay suture was removed.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary : the complaint device is not available for physical evaluation, hence, the complaint cannot be confirmed.Given the information provided we cannot discern a definitive root cause for the reported failure.A non-conformance search was conducted to investigate any defects identified during production that may contribute to the complaint condition.No non-conformance was identified for this part-lot number combination.At this point, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 HEALIX ADVANCE KNTLS BR
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8379082
Report Number1221934-2019-56516
Device Sequence Number1734783
Product Code MAI
UDI-Device Identifier10886705030316
UDI-Public10886705030316
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171114
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Catalogue Number222582
Device Lot NumberL918912
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/06/2019
Supplement Date Received by Manufacturer04/12/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date04/17/2019
Patient Sequence Number1